Hosseini, S.H., Remmers, J.J.C., Verhoosel, C.V. et al. (1 more author) (2015) Propagation of delamination in composite materials with isogeometric continuum shell elements. International Journal for Numerical Methods in Engineering, 102 (3-4). pp. 159-179. ISSN 0029-5981
Abstract
A continuum shell element based on the isogeometric analysis concept is extended to model propagating delaminations that can occur in composite materials and structures. The interpolation in the thickness direction is carried out using a quadratic B-spline, and delamination is modelled by a double-knot insertion to reduce the inter-layer continuity. Within the discontinuity, the traction is derived from the relative displacement between the layers by a cohesive relation. A range of examples, including delamination propagation in straight and curved planes and buckling-delamination, illustrate the versatility and the potential of the approach.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2014 John Wiley & Sons, Ltd. This is an author produced version of a paper subsequently published in International Journal for Numerical Methods in Engineering. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | delamination; composite materials; discontinuities; cohesive surfaces; isogeometric analysis; continuum shell element |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Engineering (Sheffield) > Department of Civil and Structural Engineering (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 09 Jun 2016 13:43 |
Last Modified: | 21 Mar 2018 03:21 |
Published Version: | http://dx.doi.org/10.1002/nme.4730 |
Status: | Published |
Publisher: | Wiley |
Refereed: | Yes |
Identification Number: | 10.1002/nme.4730 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:100675 |